Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 15, NWS Milwaukee, WI

May 29, 2013Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2013, 7:02 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 7:02 PM CDT (00:02 UTC)
Expired
May 29, 2013, 7:45 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 7:43 PM CDTTSTM WND DMGPlain, WISTRUCTURAL DAMAGE IN PLAIN REPORTED FROM 911 DISPATCH. ALSO ADDITIONAL REPORTS OF TREES DOWN ACROSS SAUK COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr
May 29, 6:49 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS53 KMKX 300002
SVRMKX
WIC049-111-300045-
/O.NEW.KMKX.SV.W.0015.130530T0002Z-130530T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 659 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHWEST OF HILLSBORO TO 6 MILES
  SOUTHWEST OF LONE ROCK AIRPORT...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING GREEN AROUND 710 PM CDT.
  REEDSBURG AROUND 730 PM CDT.
  WEST BARABOO AND WISCONSIN DELLS AIRPORT AROUND 745 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LIME
RIDGE...ARENA...HILL POINT...PLAIN...IRONTON...LOGANVILLE...LA
VALLE...LELAND...ROCK SPRINGS AND NORTH FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
      4356 9031 4364 9031 4364 8978 4360 8976
      4360 8972 4357 8973 4357 8967 4349 8962
      4326 8974 4324 8978 4324 8980 4319 8984
      4303 9006 4301 9042
TIME...MOT...LOC 0002Z 225DEG 37KT 4357 9039 4317 9023

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$
COLLAR
3 follow-up statements
450 
WWUS53 KMKX 300016
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT WED MAY 29 2013

WIC049-111-300045-
/O.CON.KMKX.SV.W.0015.000000T0000Z-130530T0045Z/
IOWA WI-SAUK WI-
716 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHERN IOWA COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HILLSBORO TO LONE ROCK AIRPORT...AND MOVING
NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  REEDSBURG AROUND 730 PM CDT.
  PRAIRIE DU SAC AROUND 735 PM CDT.
  WEST BARABOO AND WISCONSIN DELLS AIRPORT AROUND 745 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HILL POINT...PLAIN...LA
VALLE...IRONTON...LOGANVILLE...LELAND...ROCK SPRINGS...NORTH FREEDOM
AND DEVILS LAKE ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
      4356 9031 4364 9031 4364 8978 4360 8976
      4360 8972 4357 8973 4357 8967 4349 8962
      4326 8974 4324 8978 4324 8980 4319 8984
      4303 9006 4301 9042
TIME...MOT...LOC 0015Z 225DEG 37KT 4366 9026 4326 9010

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

MEB
249 
WWUS53 KMKX 300031
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT WED MAY 29 2013

WIC049-111-300045-
/O.CON.KMKX.SV.W.0015.000000T0000Z-130530T0045Z/
IOWA WI-SAUK WI-
731 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHERN IOWA COUNTIES UNTIL 745 PM CDT...

AT 729 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES EAST OF WONEWOC TO WISCONSIN DELLS
AIRPORT TO 5 MILES NORTHWEST OF PRAIRIE DU SAC TO GOVERNOR DODGE
STATE PARK...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRAIRIE DU SAC AROUND 745 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
      4356 9031 4364 9031 4364 8978 4360 8976
      4360 8972 4357 8973 4357 8967 4349 8962
      4326 8974 4324 8978 4324 8980 4319 8984
      4303 9006 4301 9042
TIME...MOT...LOC 0031Z 233DEG 42KT 4369 9004 4352 8978
          4337 8976 4307 9011

HAIL...1.00IN
WIND...60MPH

$$

MEB
913 
WWUS53 KMKX 300038
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT WED MAY 29 2013

WIC049-111-300048-
/O.EXP.KMKX.SV.W.0015.000000T0000Z-130530T0045Z/
IOWA WI-SAUK WI-
738 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SAUK AND NORTHERN IOWA
COUNTIES WILL EXPIRE AT 745 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
      4356 9031 4364 9031 4364 8978 4360 8976
      4360 8972 4357 8973 4357 8967 4349 8962
      4326 8974 4324 8978 4324 8980 4319 8984
      4303 9006 4301 9042
TIME...MOT...LOC 0038Z 233DEG 42KT 4374 8995 4357 8969
          4342 8967 4312 9002

$$

MEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:59 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 29, 3:59 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT WED MAY 29 2013

UPDATED TO ADD AVIATION AND MARINE SECTIONS

.SHORT TERM...

TONIGHT...FORECAST CONFIDENCE MEDIUM

CONVECTION OVER SOUTHEAST MN AND CENTRAL IOWA MOVING NNE TOWARD
SOUTHWEST WI THIS AFTERNOON WILL LIKELY CLIP THE NORTHWEST MKX
FORECAST AREA. THUS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
SAUK AND MARQUETTE COUNTIES. EXPECTING THE THUNDERSTORMS TO BE
WEAKENING AS THEY REACH SOUTH CENTRAL WISCONSIN. THEY WILL BE
ENCOUNTERING WEAK RIDGING AND MUCH LESS SHEAR IN SOUTHEAST
WI...DESPITE DECENT CAPE. CORFIDI VECTORS SHOW A SLOW EASTWARD DRIFT
OF THE STORMS FROM THE MEAN SOUTH TO NORTH FLOW. THE STRONGER STORMS
WILL STAY WITH THE NOSE OF THE LOW LEVEL JET /LLJ/ WHICH POINTS INTO
SOUTHEAST MN THROUGH THE EVENING.

ONE MORE THING TO NOTE IS A WARM FRONT DENOTED BY A SUBTLE WIND
SHIFT THAT IS NEAR THE WI/IL BORDER AT THIS TIME. THIS WILL SLOWLY
MOVE NORTH LATE AFTERNOON/EVENING AND MAY BECOME THE FOCUS OF
SCATTERED SHOWERS AND ISOLATED THUNDER...THUS LEFT SMALL CHANCE POPS
IN THE FCST. EXPECTING PRECIP CHANCES TO DIMINISH AFTER DARK.

AFTER MIDNIGHT...CONFIDENCE IN POPS BECOMES MUCH LOWER. BEST CHANCE
FOR ANYTHING WOULD BE WEST OF MADISON WHERE THERE IS STRONGER 850MB
MOISTURE TRANSPORT IN THE LLJ.

THURSDAY...FORECAST CONFIDENCE MEDIUM.

THERE ARE QUITE A FEW WHAT-IFS FOR TOMORROW REGARDING THUNDERSTORMS.
THERE COULD BE ONGOING CONVECTION FROM OVERNIGHT IN PARTS OF SOUTH
CENTRAL WI...OR THERE COULD JUST BE A LOT OF CLOUDS HANGING AROUND.
BOTH OF THESE SCENARIOS WOULD KEEP THE AREA MORE STABLE AND LESS
SUSCEPTIBLE TO SEVERE THUNDERSTORMS IN THE AFTERNOON.

HOWEVER...IT IS DIFFICULT TO IGNORE THE STRONG VORT MAX ROTATING
AROUND A NEGATIVELY TILTED 500MB UPPER LOW SWINGING INTO EASTERN
IOWA/SOUTHWEST WI THU AFTERNOON BETWEEN 21Z-03Z. THIS WOULD BE
ENOUGH TO KICK OFF STRONG THUNDERSTORMS IN THE IA/WI/IL BORDER AREA
IF THE SURFACE-BASED INSTABILITY PARAMETERS ARE JUST RIGHT. CIPS
ANALOGS CONTINUE TO SHOW SIMILAR SYNOPTIC SETUPS HAVING A HISTORY OF
PRODUCING SEVERE THUNDERSTORMS AND TORNADOES. HOWEVER...ALL IT TAKES
IS ONE OR TWO DIFFERENCES TO MAKE TOMORROW BECOME A NON-EVENT. SPC
KEEPS SOUTHERN WISCONSIN IN THE SLIGHT RISK FOR SEVERE WHICH IS
CERTAINLY A PLAUSIBLE SCENARIO.

THERE WILL BE AROUND 40 KNOTS OF BULK SHEAR AND 20-30 KNOTS LOW
LEVEL SHEAR WITH DECENT TURNING. HOWEVER...CAPE WILL BE LACKING DUE
TO WEAK MID LEVEL LAPSE RATES. THERE WILL BE LOW LCL HEIGHTS AS
WELL. CAN/T SAY THAT THE SEVERE WEATHER WILL DIRECTLY IMPACT SOUTH
CENTRAL WI...BUT IT COULD BE SOMEWHERE IN THE EASTERN IOWA/SOUTHWEST
WI VICINITY. WE WILL HAVE A BETTER IDEA OF THE RISK FOR SEVERE
WEATHER IN THE MORNING ONCE WE CAN ASSESS HOW ANY OVERNIGHT
CONVECTION OR CLOUD DEBRIS WILL AFFECT OUR INSTABILITY LEVELS.

THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM

AN OCCLUDED LOW OVER NORTH DAKOTA WILL SLOWLY DRIFT ESEWD TO
CENTRAL OR SRN WI BY 00Z SUN. THERE ARE AT LEAST A COUPLE PRIMARY
FEATURES THAT WILL GENERATE STRONG OR SEVERE CONVECTION DURING
THIS TIME. A NEGATIVE TILT UPPER TROUGH...EXTENDING FROM THE
OCCLUDED LOW OVER THE DAKOTAS...WILL SWING NWD THROUGH THE UPPER
MS RIVER VALLEY AND WRN GRTLKS THU NT. A MCS IS EXPECTED WITH
THIS FEATURE GIVEN THE ORGANIZED LIFT...MDT WIND SHEAR...AND AT
LEAST MARGINAL CAPE. 0-2 KM SRH WILL BE AROUND 200 M2/S2 AND 0-1
KM SHEAR AROUND 30 KTS...SO A LOW PROBABILITY OF TORNADOES IS
FORECAST.

A SHORTWAVE TROUGH AND ATTENDANT 40 KT LLJ WILL FOLLOW FROM THE SW IN
THE WAKE OF THE LARGER UPPER TROUGH FOR FRI AFTERNOON AND NIGHT...WITH
ANOTHER ROUND OF STRONG TO SEVERE CONVECTION. THE LOW PRESSURE
AREA WILL THEN FINALLY TRACK TO CENTRAL OR SRN WI FOR SAT
AFTERNOON. ENOUGH INSTABILITY WILL REMAIN ALONG WITH THE
APPROACHING UPPER TROUGH AXIS TO CONTINUE THE CHANCES OF TSTORMS.

.LONG TERM...

SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM

CHANCES OF SHOWERS WILL LINGER SAT NT AND SUN AS THE LOW AND UPPER
TROUGH FINALLY PASS THROUGH THE REGION. HIGH PRESSURE TO THEN
BRING PLEASANT AND DRY WX FOR MON INTO TUE. AN UPPER TROUGH AND
LOW PRESSURE AREA WILL THEN MOVE ACROSS THE NRN PLAINS EARLY NEXT
WEEK...REACHING THE GREAT LAKES LATE ON TUE AND INTO WED.
WARM...MOIST ADVECTION WILL BRING CHANCES OF TSTORMS.

&&

.AVIATION/00Z TAFS/...

SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHWEST WISCONSIN WILL
LIKELY CLIP THE DELLS AND MAYBE LONE ROCK. SOME SHOWERS COULD BRUSH
MADISON...BUT BULK OF THUNDERSTORM ACTIVITY WILL STAY WEST OF THERE.
A WARM FRONT MOVING UP INTO SOUTHERN WISCONSIN LATE THIS AFTERNOON
MAY TRIGGER A FEW SHOWERS OR ISOLATED THUNDERSTORM...BUT NOTHING
WIDESPREAD. HANDLED IT WITH VCSH IN THE TAFS AT THE MOMENT.

TONIGHT THERE COULD BE MORE SHOWERS AND THUNDERSTORMS MAINLY WEST OF
MADISON. MVFR VSBY/CIGS POSSIBLE ONCE AGAIN WITH THE LIGHT FLOW AND
MOIST CONDITIONS. THERE IS A CHANCE FOR AFTERNOON CONVECTION AGAIN
THURSDAY AFTERNOON WITH SEVERE POSSIBLE. STAY TUNED TO THE LATEST
FORECAST.

&&

.MARINE...

MARINE DENSE FOG ADVISORY IN EFFECT FOR JUST PORT WASHINGTON AND
NORTH THROUGH TONIGHT. VISIBLE SATELLITE IS SHOWING A QUICK
NORTHWARD MOVEMENT OF THE BACK EDGE OF THE FOG AND IS CURRENTLY
NORTH OF SHEBOYGAN. WILL LEAVE THE DENSE FOG ADVY IN EFFECT AT THIS
TIME IN CASE THE FOG FILLS BACK INTO PARTS OF THE NSH WITH A
STALLING WARM FRONT OVER CENTRAL LAKE MICHIGAN TONIGHT.

PATCHY FOG WILL STILL BE POSSIBLE WITH THE WARM MOIST AIR FLOWING
OVER THE COOL WATER THROUGH THURSDAY NIGHT/FRIDAY MORNING.

SOUTH WINDS WILL INCREASE THURSDAY...ALTHOUGH WINDS AND WAVES ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...DENSE FOG ADVISORY UNTIL 7 AM CDT THURSDAY FOR LMZ643.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
Hazardous weather outlook, May 29, 3:05 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT WED MAY 29 2013

WIZ046-047-051-052-056>060-062>072-301100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AS A WARM FRONT LIFTS THROUGH THE
REGION. SOME OF THE STORMS COULD BE SEVERE...MAINLY OVER SOUTH
CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF
THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND POSSIBLY AGAIN
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY NIGHT.

LMZ643>646-301100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF INTERMITTENT DENSE FOG WILL REMAIN POSSIBLE...MAINLY NORTH
OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS AS A WARM
FRONT LIFTS THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HUMID AIRMASS FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL
RESULT IN PERIODS OF DENSE FOG...ESPECIALLY NEAR AND NORTH OF PORT
WASHINGTON.

SOUTHERN LAKE MICHIGAN WILL BE IN THE WARM SECTOR WITH A HUMID AND
UNSTABLE AIR MASS...AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY.
THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE MAY BE
STRONG TO SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND AGAIN
FRIDAY AFTERNOON AND NIGHT.

SOUTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
THURSDAY.

MG
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 29, 6:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT WED MAY 29 2013

WIZ056-062-063-300030-
DANE-IOWA-SAUK-
632 PM CDT WED MAY 29 2013

...STRONG THUNDERSTORMS HEADING FOR IOWA AND SAUK COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES WEST OF
REEDSBURG TO 23 MILES WEST OF MINERAL POINT...MOVING EAST AT 40 MPH.

FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 650 PM CDT...
  MINERAL POINT AIRPORT BY 700 PM CDT...
  LONE ROCK AIRPORT AND MINERAL POINT BY 705 PM CDT...
  GOVERNOR DODGE STATE PARK AND DODGEVILLE BY 710 PM CDT...
  SPRING GREEN BY 715 PM CDT...
  REEDSBURG BY 720 PM CDT...
  BLUE MOUND STATE PARK BY 725 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

COLLAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:20 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane40 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningMKXSauk28 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane58 min
May 30, 1:48 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge42 min
May 30, 2:13 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake47 min
May 30, 2:47 PM CDTSevere Thunderstorm WarningMKXLafayette43 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningMKXSauk33 min
May 30, 3:38 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette37 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette54 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min
May 30, 6:28 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette, Rock47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.